Alert archive / Ohio / Wind Chill Warnings in 2008

Wind Chill Warning 1, NWS Wilmington, OH

December 21, 200814 counties in Ohio; Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this wind chill warning at Dec 21, 2008, 9:04 PM EST for 14 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 9:04 PM EST (02:04 UTC)
Expired
Dec 22, 2008, 12:00 PM EST
In force
15 hr
Issued by
NWS Wilmington, OH

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
133 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KILN 220204
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
904 PM EST SUN DEC 21 2008

INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-221100-
/O.UPG.KILN.WC.Y.0004.000000T0000Z-081222T1700Z/
/O.NEW.KILN.WC.W.0001.081222T0204Z-081222T1700Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
GREENE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...EATON...DAYTON...XENIA
904 PM EST SUN DEC 21 2008

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST MONDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 0 AND 5 BELOW TONIGHT...
AS AN ARCTIC AIRMASS SETTLES INTO THE OHIO VALLEY. WESTERLY WINDS
AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CREATE WIND CHILLS
VALUES COLDER THAN 25 DEGREES BELOW ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

INZ066-073>075-080-KYZ089>100-OHZ054>056-063>065-070>074-077>082-
088-221100-
/O.CON.KILN.WC.Y.0004.000000T0000Z-081222T1500Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
904 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. 

TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 0 AND 5 ABOVE ZERO
TONIGHT...AS AN ARCTIC AIRMASS SETTLES INTO THE OHIO VALLEY.
WESTERLY WINDS AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL
CREATE WIND CHILLS VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
10 AND 24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS
WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$
3 follow-up statements
000 
WWUS41 KILN 220847
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
347 AM EST MON DEC 22 2008

INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-221700-
/O.CON.KILN.WC.W.0001.000000T0000Z-081222T1700Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
GREENE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...EATON...DAYTON...XENIA
347 AM EST MON DEC 22 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

WEST WINDS OF 10 TO 20 MPH ALONG WITH VERY COLD TEMPERATURES THIS
MORNING WILL RESULT IN WIND CHILL VALUES AS LOW AS 25 DEGREES
BELOW ZERO. ALTHOUGH IT WILL STILL REMAIN COLD...WIND CHILL VALUES 
WILL WARM ABOVE LOCALLY DEFINED CRITERIA BY NOON AS WINDS DECREASE
AND TEMPERATURES WARM.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS
ARE NOT TAKEN.

REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

INZ066-073>075-080-KYZ089>100-OHZ054>056-063>065-070>074-077>082-
088-221500-
/O.CON.KILN.WC.Y.0004.000000T0000Z-081222T1500Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
347 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

WEST WINDS OF 10 TO 20 MPH ALONG WITH VERY COLD TEMPERATURES THIS
MORNING WILL RESULT IN WIND CHILL VALUES BETWEEN 10 BELOW AND 
25 BELOW ZERO. ALTHOUGH IT WILL STILL REMAIN COLD...WIND CHILL
VALUES WILL WARM ABOVE LOCALLY DEFINED CRITERIA BY LATE MORNING
AS WINDS DECREASE AND TEMPERATURES WARM.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
10 AND 24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS
WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS41 KILN 221449
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
949 AM EST MON DEC 22 2008

INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-221700-
/O.CON.KILN.WC.W.0001.000000T0000Z-081222T1700Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
GREENE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...EATON...DAYTON...XENIA
949 AM EST MON DEC 22 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

WEST WINDS OF 10 TO 20 MPH ALONG WITH TEMPERATURES IN THE SINGLE
DIGITS THIS MORNING WILL RESULT IN WIND CHILL VALUES AS LOW AS 25
DEGREES BELOW ZERO. ALTHOUGH IT WILL STILL REMAIN COLD...WIND
CHILL VALUES WILL WARM ABOVE LOCALLY DEFINED CRITERIA BY NOON AS
WINDS DECREASE AND TEMPERATURES WARM.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

INZ066-073>075-080-KYZ089>100-OHZ054>056-063>065-070>074-077>082-
088-221700-
/O.EXT.KILN.WC.Y.0004.000000T0000Z-081222T1700Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
949 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

WEST WINDS OF 10 TO 20 MPH ALONG WITH TEMPERATURES IN THE SINGLE
DIGITS THIS MORNING WILL RESULT IN WIND CHILL VALUES BETWEEN 10
BELOW AND 25 BELOW ZERO. ALTHOUGH IT WILL STILL REMAIN COLD...WIND
CHILL VALUES WILL WARM ABOVE LOCALLY DEFINED CRITERIA BY NOON AS
WINDS DECREASE AND TEMPERATURES WARM.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
10 AND 24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS
WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS41 KILN 221700
WSWILN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1200 PM EST MON DEC 22 2008


INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-221800-
/O.CAN.KILN.WC.W.0001.000000T0000Z-081222T1700Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
GREENE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...EATON...DAYTON...XENIA
1200 PM EST MON DEC 22 2008

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
CHILL WARNING. 

TEMPERATURES HAVE RISEN SLIGHTLY...AND WINDS CONTINUE TO SUBSIDE.
THEREFORE...WIND CHILLS ARE NOW ABOVE WARNING CRITERIA AND THE
WIND CHILL WARNING IS NO LONGER IN EFFECT. HOWEVER...WIND CHILLS
WILL REMAIN IN THE NEGATIVE SINGLE NUMBERS THIS AFTERNOON...AND
ANYONE VENTURING OUTSIDE WILL STILL NEED TO DRESS IN LAYERS TO
PROTECT FROM THE COLD.

$$

INZ066-073>075-080-KYZ089>100-OHZ054>056-063>065-070>074-077>082-
088-221800-
/O.CAN.KILN.WC.Y.0004.000000T0000Z-081222T1700Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
1200 PM EST MON DEC 22 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE RISEN SLIGHTLY...AND WINDS CONTINUE TO SUBSIDE.
THEREFORE...WIND CHILLS ARE NOW ABOVE ADVISORY CRITERIA AND THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. HOWEVER...WIND CHILLS
WILL REMAIN IN THE NEGATIVE SINGLE NUMBERS THIS AFTERNOON...AND
ANYONE VENTURING OUTSIDE WILL STILL NEED TO DRESS IN LAYERS TO
PROTECT FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind chill warning went out at Dec 21, 6:42 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 21, 6:42 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EST SUN DEC 21 2008

.SYNOPSIS...
ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS WILL SLIDE SOUTHEAST
INTO THE OHIO VALLEY THROUGH MONDAY. A MID LEVEL SHORTWAVE WILL
EJECT INTO THE GREAT LAKES ON WEDNESDAY...BRINGING LOW PRESSURE
AND A TRAILING COLD FRONT THROUGH THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ARCTIC AIRMASS IS BUILDING INTO THE REGION TONIGHT AS HIGH
PRESSURE SLIDES INTO THE CENTRAL PLAINS. STRONG GRADIENT TO THE
EAST OF THIS HIGH WILL KEEP 15-25 MPH WINDS GOING
OVERNIGHT...WITH GUSTS OCCASIONALLY UP TO 35-40 MPH. THESE WINDS
WILL KEEP THE BOUNDARY LAYER WELL-MIXED...WHICH WILL KEEP SFC
TEMPS CORRELATED WITH A 850-HPA COLD POCKET WHICH IS CURRENTLY
OVER CENTRAL ILLINOIS. TEMPS CURRENTLY RUNNING 0-5 ABOVE ZERO ACROSS
THAT AREA...AND EXPECT THE SAME READINGS ACROSS MUCH OF THIS REGION
TONIGHT. SNOW AND ICE PACK OVER NORTHERN PARTS OF INDIANA AND OHIO
WILL KEEP TEMPS A FEW DEGREES COLDER ACROSS THAT AREA. THIS SNOW
PACK EXTENDS JUST NORTH OF OUR CWA...AND WITH WINDS PRIMARILY FROM
THE WEST...EXPECT IT TO INFLUENCE ONLY THE NORTHERN-MOST SECTIONS
OF THE CWA WHERE TEMPS MAY DIP TO NEAR ZERO THIS EVENING. WILL
NEED TO WATCH WIND CHILLS CAREFULLY ACROSS THIS AREA AS THEY MAY
FLIRT WITH THE WIND CHILL WARNING THRESHOLD WHICH IS 25 BELOW.
EXPECT WIND CHILLS OF 10 TO 20 BELOW ACROSS THE REMAINDER OF THE
CWA WHERE A WIND CHILL ADVISORY REMAINS IN EFFECT OVERNIGHT.

TEMPS MAY BOTTOM OUT EARLY THIS EVENING AS THE 850-HPA COLD CORE
MOVES OVERHEAD...THEN REBOUND SLIGHTLY AFTER MIDNIGHT AS SLIGHTLY
WARMER TEMPS MOVE IN ALOFT. THIS WEAK WARM AIR ADVECTION MAY
PROVIDE ENOUGH LIFT FOR A FEW SNOW SHOWERS ACROSS THE NORTHERN CWA
AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
A BREAK IN THE WINDS WILL ARRIVE ON MONDAY AS HIGH PRESSURE BUILDS
IN FROM THE WEST. WELL BELOW-AVERAGE TEMPERATURES WILL CONTINUE
WITH HIGHS IN THE UPPER TEENS AND LOW 20S. WINDS WILL RETURN FROM
THE SOUTH MONDAY NIGHT AS HIGH PRESSURE SLIDES TO THE EAST. THIS
WILL KEEP TEMPS ABOUT 10 DEGREES WARMER THAN TONIGHTS LOWS.

THE NEXT WEATHER SYSTEM WILL ARRIVE ON TUESDAY AS AN UPPER
SHORTWAVE EJECTS INTO THE CENTRAL PLAINS...AND WIDESPREAD WEAK
ISENTROPIC LIFT OVERSPREADS MUCH OF THE MIDWEST. FORCING WILL
BE WEAK...BUT SHOULD STILL BE ADEQUATE FOR A TENTH OF AN INCH OR
TWO OF PRECIPITATION THROUGH TUESDAY EVENING. TEMPS WILL BE
RECOVERING AS THE ARCTIC AIRMASS DEPARTS FROM THE EAST...BUT WILL
LIKELY STILL BE BELOW FREEZING WHEN THE DEEPEST LIFT ARRIVES
TUESDAY AFTERNOON. THIS WILL RESULT IN AREAS OF LIGHT SNOW
DEVELOPING EARLY TUESDAY...CHANGING TO SLEET OR FREEZING RAIN
ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA BY TUESDAY AFTERNOON.
LIGHT SLEET AND FREEZING RAIN ACCUMULATIONS ARE
POSSIBLE...ESPECIALLY ACROSS THE CENTRAL THIRD OF THE CWA. AREAS
FURTHER NORTH LOOK TO REMAIN SNOW THROUGH MOST OF THE DAY. RAIN
WILL BEGIN TO MIX IN ACROSS THE SOUTH AS TEMPS WARM ABOVE FREEZING
ACROSS THIS AREA.

WARM AIR ADVECTION WILL INTENSIFY TUESDAY NIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST. THIS WILL GRADUALLY CHANGE PRECIP TO ALL
RAIN ACROSS THE ENTIRE AREA BY LATE TUESDAY EVENING. INTENSIFYING
LOW-LEVEL JET WILL BRING WIDESPREAD LIFT AND A LIKELIHOOD OF
WIDESPREAD RAIN TUESDAY NIGHT. CONTINUED WITH CAT POPS ACROSS THE
ENTIRE AREA FOR THIS PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
PCPN SHOULD BE ONGOING AT THE START OF THE LONG TERM PERIOD AND WILL
CONTINUE WITH CATEGORICAL POPS FOR WEDNESDAY. MODELS HAVE TRENDED A
TAD FASTER PUSHING SYSTEM THROUGH OUR REGION SO WILL TRY TO DRY
THINGS OUT A LITTLE QUICKER ON THE BACK SIDE HEADING INTO WEDNESDAY
NIGHT. PCPN SHOULD GENERALLY REMAIN RAIN BUT SUPPOSE THERE COULD BE
A LITTLE BIT OF SNOW MIXING IN ACROSS THE WEST WEDNESDAY NIGHT AS
COOLER AIR MOVES IN. HOWEVER...DO NOT EXPECT ANY ACCUMULATION WITH
THIS AS IT SHOULD BE A FAIRLY BRIEF PERIOD.

HIGH PRESSURE WILL PUSH ACROSS THE AREA FOR CHRISTMAS DAY PROVIDING
FOR DRY CONDITIONS AND SEASONABLE TEMPERATURES. SOME DIFFERENCES
THEN ARISE BETWEEN THE MODELS ON HOW TO HANDLE SHORT WAVE ENERGY
MOVING OUT OF THE WESTERN STATES TOWARD THE END OF THE WEEK. THE
ECMWF IS MORE PROGRESSIVE THAN THE GFS AND GFS ENSEMBLES...WHICH ARE
HINTING AT THE 5H LOW TRYING TO CLOSE OFF IN THE SOUTHWESTERN UNITED
STATES. IT IS THEREFORE CONSIDERABLY SLOWER THAN THE ECMWF IS WITH
BRINGING BULK OF ENERGY EAST TOWARD OUR AREA. HOWEVER...THE GFS IS
STILL PULLING SOME MOISTURE UP FROM THE SOUTHWEST BY FRIDAY. WILL
THEREFORE HANG ON TO SOME POPS FOR FRIDAY AND THEN CONTINUE THEM
THROUGH SUNDAY. WHILE IT LOOK LIKE THERE WILL BE A GOOD CHANCE OF
PCPN SOMEWHERE IN THE FRIDAY TO SUNDAY TIME PERIOD...WILL KEEP THE
POPS FAIRLY LOW ATTM DUE TO THE TIMING UNCERTAINTY.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
UPPER LOW OVER THE GREAT LAKES TO SLIDE EAST INTO NEW ENGLAND
ON MONDAY. EMBEDDED MID LEVEL S/W TO ROTATE AROUND THIS LOW AND
DROP SE THRU THE OHIO VALLEY THIS EVENING. THIS S/W WAS PROVIDING
A WEAK AXIS OF LO LEVEL CONVERGENCE WHICH WAS RESULTING IN ISOLD/SCTD
SNOW SHOWERS. HAVE A MENTION OF MVFR CIGS/VSBYS AT ALL TAF SITES
THRU THE EVENING WITH PREVAILING MVFR CIGS OVERNIGHT. WITH ARCTIC
HIGH PRESSURE BUILDING IN ON MONDAY EXPECT VFR CONDITIONS TO RETURN.

IN TIGHT PRESSURE GRADIENT WITH LOW LEVEL CAA...STRONG WEST WINDS
WILL GUST TO 30 KNOTS FOR A PERIOD THIS EVENING AND THEN SLOWLY
DIMINISH OVERNIGHT.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE TUESDAY NIGHT AND
WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY UNTIL 12 PM EST MONDAY FOR OHZ026-034-035-
     042>046-051>053-060>062.
     WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR OHZ054>056-
     063>065-070>074-077>082-088.
KY...WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR KYZ089>100.
IN...WIND CHILL ADVISORY UNTIL 12 PM EST MONDAY FOR INZ050-058-059.
     WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR INZ066-073>075-
     080.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...JGL
AVIATION...AR
Hazardous weather outlook, Dec 21, 5:06 AM EST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EST SUN DEC 21 2008

INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-221100-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
506 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

THE POTENTIAL EXISTS FOR A WINTRY MIX ACROSS THE REGION TUESDAY
AFTERNOON AND EVENING. MINOR SNOW ACCUMULATIONS WILL BE POSSIBLE
ALONG WITH SOME ICY CONDITIONS DUE TO FREEZING RAIN. LISTEN TO
LATER FORECASTS ON THIS DEVELOPING WINTER WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ054>056-063>065-070>074-077>082-088-
221100-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-
WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
506 AM EST SUN DEC 21 2008

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

THE POTENTIAL EXISTS FOR A WINTRY MIX ACROSS THE REGION TUESDAY
AFTERNOON AND EVENING. SOME ICY CONDITIONS MAY DEVELOP DUE TO
FREEZING RAIN ALONG AND NORTH OF THE OHIO RIVER. LISTEN TO LATER
FORECASTS ON THIS DEVELOPING WINTER WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Warnings in Ohio, 2008Wind Chill Warnings in Indiana, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.